MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® CUSTOM ADULT TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® CUSTOM ADULT TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number FU15JN50NSF169N
Medical Device Problem Codes Crack (1135); Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that a portex® bivona® custom adult tracheostomy tube was cracked and torn.The issue was observed during use of the device.No patient injury was reported.
 
Additional Manufacturer Narrative
One customized uncuffed flextend¿ tracheostomy tube was returned for evaluation.Visual inspection of the device identified that the product identification on the neck flange was worn off.The shaft of the device was manipulated to reveal an approximately 8.25mm horizontal tear in the silicone material just above the neck flange and a 16mm tear on the distal side of the neck flange.No appearance of stretching was visible.Dimensional inspection of the device confirmed the correct shaft length as well as proximal and distal inner diameters.It was observed that the surface appearance of the damaged areas were irregular, suggestive of damage due to repeated use and propagating damage from device cleaning.A review of the device history record determined that the record was complete and the device met specifications.Based on the evidence, the complaint was confirmed.The evidence did not indicate that the issue was due to a manufacturing defect.

Brand Name
PORTEX® BIVONA® CUSTOM ADULT TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6354658
Report Number3012307300-2017-00562
Device Sequence Number13847386
Product Code JOH
UDI-Device Identifier15019517026641
UDI-Public15019517026641
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2021
Device Catalogue NumberFU15JN50NSF169N
Device Lot NumberGS031034
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/14/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/23/2017
Supplement Report FDA Received Date06/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1